MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The repeat testing was performed using the same sample, without additional centrifugation between initial and repeated measurements.The sample tube was a serum tube with gel separator from greiner bioone.The sample was centrifuged for 10 minutes at 2000xg after a clotting time of 30 minutes.The quality control and adjustment were valid.The performance of other tests was good, so system malfunction is unlikely.The cause for the discordant afp results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings".
 
Event or Problem Description
A discordant high advia centaur xp afp result was obtained for a patient sample.The patient sample was repeated and the results were lower.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant afp results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00302 on 17-dec-2018.07-jan-2019 additional information: a siemens field service engineer (fse) was sent to the customer site.The fse changed the base pump, tubing of pinch valve and sealing of wash probe.The customer has not observed any further fliers post service.There is no sample available for in house testing.In house kit release was reviewed and no fliers were observed at the time the kit was released.The cause for the discordant afp results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8171216
Report Number1219913-2018-00302
Device Sequence Number13817915
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2019
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number09370199
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1